Doctors Lounge - Infections AnswersBack to Infections Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/12/2017.
Forum Name: Sexually Transmitted Diseases
Question: Syphilis false-positive?
|trisha - Sun Aug 12, 2007 1:40 pm||
I am a 24 year old female and have tested positive for syphilis. My titer started out at 1:64 two years ago, and I have been treated twice with a total of six penicillin shots. My titer went down to 1:16 last year then raised back to 1:32, back to 1:16 and now is back to 1:32. I have had a spinal tap which was negative for neurosyphillis and my only partner has tested negative for syphilis all along. I have never had any symptoms of syphillis such has spots on my palms or feet, or any chancre. My doctor is not sure why my titer will not decrease. I have tested negative for lupus. I looked up on the internet something called "antiphospholipid syndrome" which can make people have a false-positive test for syphillis. I was wondering if this could be a posibility for me? I have had a past MRI of the brain which showed over thirty spots on my brain, and the doctor said that it could happen from having a lot of mini strokes...I was 15 years old at the time. I have also had a miscarraige and have tremors....all of these are said to be symptoms of antiphospholipid syndrome. Any answers would be appreciated....Thanks
|Dr. Chan Lowe - Fri Aug 17, 2007 12:42 am||
Testing for antiphospholipid syndrome is a very reasonable idea. It can be tested for by a simple blood test. As you have suggested, antiphospholipid syndrome can be associated with miscarraiges and strokes becuase it causes an increased risk of blood clots.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.